MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32537
Medical Device Problem Codes Failure to Advance (2524); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The proximal piece would not advance as it was being advanced over the stiff wire.Therefore, an evar was performed to successfully complete the procedure.When the proximal piece was being prepped and flushed, the technician bent the sheath and in turn it is believed (by both the sales representative and the physician) that the technician bent the inner cannula.The bend was where the graft material starts.At that certain area, they believe that the inner cannula is compressed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for evaluation.The complete device was returned and appeared bowed.All components were inspected for non-conformances.The graft was deployed in order to be able to observe the inner cannula.A significant kink at the proximal end of the inner cannula just below the top cap was observed.Additional information was received from the sales representative.A lunderquist wire guide was used.No conduit was used.Dilators were used in the access vessels.A vascular closure device was used prior to access.A review of the device history record found that the work order for lot ac1128279 appears complete and correct and the quality control inspection was verified to ensure that the device passed inspection.There were no non-conformances raised or temporary deviations in place at the time of manufacture.A review of the manufacturing records and/or specifications did not reveal any discrepancies that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.Review of the instructions for use (ifu) supplied with the device found that it contains appropriate instructions for proper placement of the device.There is evidence to suggest that user did not follow the ifu which states: ¿do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith fenestrated aaa endovascular graft.¿ the device was used outside of its validated state therefore the integrity of the device is compromised.It is unknown how the device will function outside of its validated state.A definitive root cause was identified as bending of the inner cannula during preparation.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
COOK AUSTRALIA
brisbane technology park
95 brandl street
eight mile plains, qld
AS  
Manufacturer Contact
majbrit frosig
brisbane technology park
95 brandl street
eight mile plains, qld 
AS  
MDR Report Key16739374
Report Number9680654-2023-00023
Device Sequence Number17858234
Product Code MIH
UDI-Device Identifier10827002325378
UDI-Public(01)10827002325378(17)260217(10)AC1128279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2026
Device Model NumberG32537
Device Catalogue NumberZFEN-P-2-28-109-R
Device Lot NumberAC1128279
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale